Are you experiencing clear discharge with blood streaks? If so, you’re not alone. It’s a symptom that affects women all around the world.
First off, realize that vaginal discharge is completely normal. It’s a sign that you have a healthy reproductive system.
Normally, discharge should be yellowish or clear white in color, as well as have a relatively thin consistency.
Why is there discharge in the first place? Because it helps keep the vagina clean, as well as maintain a normal pH balance.
With all that said, if your discharge is coming out with red streaks, or if your pee smells like fish, then this indicates an underlying problem.
Blood vaginal discharge can be traced back to a variety of sources, including STDs, trauma, contraceptive pills, menstruation, and ovulation.
Irregular Menstrual Cycle
Before jumping to conclusions and scaring yourself unnecessarily, realize that clear discharge with blood streaks is probably due to an irregular menstrual cycle.
This is the most common cause for a symptom like this. Normally, this bleeding will continue for 3-4 days, in which time, it will stop or slow down significantly.
Keep in mind that this time frame can be longer or shorter depending on your body type.
What is Polycystic Ovary Syndrome?
Abbreviated as PCOS, Polycystic Ovary Syndrome is a condition that can lead to blood showing up in your discharge.
What is it exactly?
It’s a hormonal disorder that results in oversized ovaries that have small cysts on the edges.
There’s no way to know for sure if this is what you have until you speak with your gynecologist as they’ll be able to tell you for sure what’s going on.
The good news is that this is a less likely scenario. It’s more likely that you’re dealing with an irregular mensuration cycle.
Can Clear Discharge With Blood Streaks Be Caused By The Pill?
Can being on the contraceptive pill cause you to experience bloody discharge? In short, yes.
In fact, this is something that most women who get on the pill never think of. This symptom usually only occurs in women who’ve recently started using the pill.
If you’ve been using it for several years without a problem, then it’s probably not the cause of your symptoms.
Some other possibilities to consider include: inflammation, infection, cervical cancer, cervical polyps, and cervical erosion.
Although bloody discharge is rarely caused by cervical cancer (especially in younger women), it can’t be excluded until you speak with your gynecologist.
After examining your medical history, and performing a though workup, they’ll be able to tell you more about what’s going on.
To summarize, there’s no single reason for why your discharge is coming out with red streaks. Remember that the most common reason is an irregular menstrual cycle.
If you’re an older woman with a family history of cervical cancer, then this might be possibility. Otherwise, you’re probably okay.
Also, if you just started taking the pill, this is probably the reason for your symptom.
Finally, if you’ve had sexual intercourse recently, it might be an STD, so you may want to get checked for that as well.